Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 204, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 6, 2007, 7:57 AM CDT for Jasper County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2007, 7:57 AM CDT (12:57 UTC)
- Expired
- Sep 6, 2007, 2:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Jasper County, MO
The radar
The Springfield radar (KSGF), 72 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 10:33 AM CDT | FLASH FLOOD | Avilla, MO | 3 TO 5 INCHES OF WATER FLOWING ACROSS HIGHWAY 96. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 156 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 061300 FFWSGF MOC097-061900- /X.NEW.KSGF.FF.W.0204.070906T1257Z-070906T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 757 AM CDT THU SEP 6 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... JASPER COUNTY IN SOUTHWEST MISSOURI... * UNTIL 200 PM CDT THURSDAY. * AT 755 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. IN ADDITION TO THE VERY HEAVY RAINFALL OCCURRING...MORE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE SAME AREAS WHICH WILL LEAD TO RAINFALL AMOUNTS OF TWO TO FOUR INCHES BEFORE 10 AM. THE MAIN AREA OF EXCESSIVE RAINFALL WILL OCCUR BETWEEN CARTHAGE...JAPSER...AVILLA AND SARCOXIE. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... CARTHAGE...JASPER AND SARCOXIE. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. LAT...LON 3734 9408 3705 9408 3705 9440 3735 9443 $$ JLT
2 follow-up statements
000 WGUS73 KSGF 061549 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1049 AM CDT THU SEP 6 2007 MOC097-061900- /X.CON.KSGF.FF.W.0204.000000T0000Z-070906T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JASPER MO- 1049 AM CDT THU SEP 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR EASTERN JASPER COUNTY... AT 1049 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE MOVING OUT OF EASTERN JASPER COUNTY. RADAR ESTIMATES THAT TWO TO FOUR INCHES OF RAIN HAS FALLEN ACROSS EASTERN PORTIONS OF JASPER COUNTY OVERNIGHT AND THIS MORNING. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... CARTHAGE...JASPER AND SARCOXIE. WATER IS FLOWING OVER HIGHWAY 96 IN AVILLA. OTHER LOW SPOTS AND LOW WATER CROSSINGS ACROSS EASTERN JASPER COUNTY ARE LIKELY FLOODED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3734 9408 3705 9408 3705 9440 3735 9443 $$ SCHAUMANN
000 WGUS73 KSGF 061857 RRA FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 PM CDT THU SEP 6 2007 MOC097-061907- /X.EXP.KSGF.FF.W.0204.000000T0000Z-070906T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JASPER MO- 157 PM CDT THU SEP 6 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM CDT FOR EASTERN JASPER COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3734 9408 3705 9408 3705 9440 3735 9443 $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 6:50 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 6, 6:50 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 650 AM CDT THU SEP 6 2007 ...UPDATE TO AVIATION... .DISCUSSION... THE CHALLENGE FOR THIS FORECAST PACKAGE CONTINUES TO BE PRECIPITATION AND THE POTENTIAL FOR HEAVY RAINFALL LATER IN THE WEEK. THIS MORNING AN UPPER LEVEL LOW CONTINUES TO TRACK NORTHEASTWARD THROUGH MISSOURI. IN RESPONSE TO THIS UPPER LEVEL LOW...SHOWERS AND AND THUNDERSTORMS HAVE INCREASED IN COVERAGE. AS THIS LOW EXITS THE OZARKS...THE RAIN WILL COME TO AN END FROM SOUTHWEST TO NORTHEAST ACROSS THE FORECAST AREA. WITH THIS IN MIND...POPS HAVE BEEN ADJUSTED ACCORDINGLY. THE NEXT CHANCE FOR WIDESPREAD RAIN ARRIVES ON FRIDAY WITH THE APPROACH OF A COLD FRONT. MODELS CONTINUE TO SLOW THE ARRIVAL OF THIS FRONT TO THE FORECAST AREA. AT THIS TIME...IT LOOKS LIKE THE FRONT WILL BEGIN TO MOVE THROUGH SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE FRIDAY AFTERNOON BUT I WOULD NOT BE SURPRISED IF IT IS LATER. MODELS SUGGEST A WEAKENING AND A STALLING OF THE FRONT ALONG THE MISSOURI/ARKANSAS BORDER OVER THE WEEKEND. THIS FRONT WILL HAVE LOTS OF MOISTURE TO WORK WITH AS PRECIPITABLE WATER VALUES WILL CONTINUE TO BE HIGH. HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING REMAINS A THREAT WITH THIS FRONT BUT THERE IS STILL UNCERTAINTY AS TO WHERE THE HEAVIEST RAINFALL WILL OCCUR DUE TO THE TIMING OF THE FRONT. WITH THIS FRONT EXPECTED TO STALL NEAR THE SOUTHERN MISSOURI STATE LINE OVER THE WEEKEND...CHANCES FOR RAIN HAVE BEEN INCREASED IN THIS AREA. A MORE SIGNIFICANT FRONT WITH STRONGER UPPER LEVEL SUPPORT IS EXPECTED TO ARRIVE ON MONDAY. THIS FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND STORMS WHICH WILL LIKELY BE MORE WIDESPREAD. AGAIN WITH PLENTY OF MOISTURE TO WORK WITH THE THREAT OF HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE. THIS FRONT SHOULD BE STRONG ENOUGH TO MOVE THROUGH THE OZARKS AND COOLER AND DRIER AIR WILL MOVE IN MONDAY NIGHT AND TUESDAY. THIS COOLER AND DRIER AIR WILL PUT AN END TO THE CHANCES FOR RAIN FOR MOST OF NEXT WEEK IN THE OZARKS. ANGLE && .AVIATION... WIDESPREAD MVFR AND AREAS OF IFR CEILINGS WILL CONTINUE THROUGH THIS MORNING AT THE SPRINGFIELD AND JOPLIN TERMINALS. SHOWERS AND THUNDERSTORMS WILL LOWER THE VISIBILITY INTO THE MVFR AND AT TIMES THE IFR CATEGORY FOR BRIEF PERIODS THROUGH THE EARLY MORNING HOURS. SHOWERS AND THUNDERSTORMS WILL END THIS MORNING AND CEILINGS WILL GRADUALLY RISE AND BECOME SCATTERED BY LATE THIS MORNING. THE PRESSURE GRADIENT WILL TIGHTEN UP BY MIDDAY RESULTING IN STRONGER WINDS. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 6, 7:52 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 752 AM CDT THU SEP 6 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 752 AM CDT THU SEP 6 2007 ***HEAVY RAINFALL AND ISOLATED TORNADOES POSSIBLE*** THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AS AN UPPER LEVEL LOW TRACKS NORTHEASTWARD THROUGH MISSOURI. IN ADDITION...WEAK ISOLATED TORNADOES WILL BE POSSIBLE. DRY WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND LOCALIZED FLOODING. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS LATE SUNDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Local storm report, Sep 6, 5:56 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
556 AM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM TSTM WND DMG CLEVER 37.03N 93.47W
09/06/2007 CHRISTIAN MO EMERGENCY MNGR
TREE LIMBS DOWN AND POWER OUTAGES REPORTED
&&
KANGLELocal storm report, Sep 6, 6:02 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 AM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM TSTM WND DMG BILLINGS 37.07N 93.55W
09/06/2007 CHRISTIAN MO EMERGENCY MNGR
TREE LIMBS DOWN AND POWER OUTAGES
&&
KANGLELocal storm report, Sep 6, 7:33 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 AM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
09/06/2007 GREENE MO NWS EMPLOYEE
SEVERAL INCHES OF FLOWING WATER ACROSS BUENA VISTA ROAD
AT WARD BRANCH.
&&
HATCHLocal storm report, Sep 6, 7:50 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 AM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM TSTM WND DMG CLEVER 37.03N 93.47W
09/06/2007 CHRISTIAN MO EMERGENCY MNGR
CHRISTIAN COUNTY EMERGENCY MANAGEMENT REPORTED DAMAGE TO
THE ROOF OF A BANK ALONG WITH TREE LIMBS DOWN. POWER
OUTAGES ALSO REPORTED.
&&
SRUNNELSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:35 AM CDT | Flash Flood Warning | SGF | Christian, Greene | 6 hr |
| Sep 6, 5:52 AM CDT | Tornado Warning | SGF | Greene, Webster | 53 min |
| Sep 6, 6:16 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence, McDonald, Newton, Stone | 6 hr |
| Sep 6, 6:36 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 5 hr |
| Sep 6, 6:40 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 65 min |
| Sep 6, 6:46 AM CDT | Tornado Warning | SGF | Webster | 13 min |
| Sep 6, 7:33 AM CDT | Tornado Warning | SGF | Barry | 57 min |
| Sep 6, 8:29 AM CDT | Tornado Warning | SGF | Barry, Stone | 47 min |
| Sep 6, 11:14 AM CDT | Flash Flood Warning | SGF | Barton | 3 hr |
| Sep 6, 11:47 AM CDT | Areal Flood Warning | SGF | Barry, Lawrence, McDonald, Newton, Stone | 3 hr |
| Sep 6, 11:52 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Sep 6, 11:53 AM CDT | Areal Flood Warning | SGF | Webster | 6 hr |
| Sep 6, 12:43 PM CDT | Flash Flood Warning | SGF | Christian | 3 hr |
| Sep 6, 3:35 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 60 hr |
| Sep 6, 3:48 PM CDT | Areal Flood Warning | SGF | Christian | 4 hr |
| Sep 6, 5:07 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 21 min |
| Sep 6, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 64 min |
| Sep 6, 6:59 PM CDT | Flash Flood Warning | SGF | Shannon | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.